It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-19-2009, 12:04 PM   #1
Newbie
(female)
 
Join Date: Nov 2009
Location: NZ
Posts: 1
chloemilne HB User
Ibs contraceptive pill

Hello i am a 19 year old girl with IBS.
I have been in continuous abdominal pain for the last four months - my symptoms include severe bloating, gas, diarrehoa, constipation, headaches and nausia. I have had a gastroscopy which was normal except for slow gastric emptying, i have seen a lot of doctors! I have tried camomile tea, ginger tea, slippery elm, aloe vera juice, colofac, pain killers, omeprazole (when it was thought to be a stomach ulcer) all with no effect. I saw a gynocologist who thought it may be enodometreosis i was booked for a laparoscopy when my symtoms became so bad that i was admitted to hospital for a week. I have now had upper and lower abdominal scans, a CT scan, blood tests and stool tests - all normal. I have finally been diagnosed with IBS yes a relief to finally have a diagnosis but not much consilation. After doing a lot of internet research i decided to try going of my contraceptive pill (Estelle) which i take for acne - i have only been taking it this year where my symtoms have begun and progressivly become worse and worse. I have now been of the pill for two weeks and my symtoms are dramatically reduced and i am starting to get my life back
Has anyone else noticed this with their pill???? or does anyone else have similar stories
cheers Chloe - and all the best to others suffering from this condition

 
Old 03-11-2010, 08:43 AM   #2
Junior Member
(female)
 
Join Date: Jan 2009
Posts: 27
Amanda1988 HB User
Re: Ibs contraceptive pill

the pill could have upset your stomach. I know that when I take a pill of any kind (antibiotic, aspirin, or anything) it makes my IBS much worse. I'm only 21 so i try to avoid antibiotics at all costs so I dont have to suffer for a week

 
Sponsors Lightbulb
   
Old 10-06-2012, 07:48 AM   #3
Newbie
(female)
 
Join Date: Oct 2012
Posts: 1
Jane54321 HB User
Re: Ibs contraceptive pill

Hello, the pill is now known to kill off friendly bacteria in your gut, leading to ibs symptoms. It is important to take a probiotic supplement to restore gut/immune health. Please google leaky gut syndrome for further advise/ supplements that can help. Glad you're getting better and good luck. Ps the pill is proven to increase rates of breast cancer so I think you're better off without it anyway.

=chloemilne;4127451]Hello i am a 19 year old girl with IBS.
I have been in continuous abdominal pain for the last four months - my symptoms include severe bloating, gas, diarrehoa, constipation, headaches and nausia. I have had a gastroscopy which was normal except for slow gastric emptying, i have seen a lot of doctors! I have tried camomile tea, ginger tea, slippery elm, aloe vera juice, colofac, pain killers, omeprazole (when it was thought to be a stomach ulcer) all with no effect. I saw a gynocologist who thought it may be enodometreosis i was booked for a laparoscopy when my symtoms became so bad that i was admitted to hospital for a week. I have now had upper and lower abdominal scans, a CT scan, blood tests and stool tests - all normal. I have finally been diagnosed with IBS yes a relief to finally have a diagnosis but not much consilation. After doing a lot of internet research i decided to try going of my contraceptive pill (Estelle) which i take for acne - i have only been taking it this year where my symtoms have begun and progressivly become worse and worse. I have now been of the pill for two weeks and my symtoms are dramatically reduced and i am starting to get my life back
Has anyone else noticed this with their pill???? or does anyone else have similar stories
cheers Chloe - and all the best to others suffering from this condition[/QUOTE]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nervous about Pregnancy =( Missed A Pill 050505 Birth Control 1 07-10-2011 09:46 PM
Effect of diarrhea over an hour after taking contraceptive pill? glitter123 Women's Health 0 11-16-2008 04:16 PM
Vaginal Contraceptive Gel CamaroDude988 Pregnancy-Teen 6 04-11-2008 01:10 PM
risks of taking contraceptive pill while pregnant ndp Pregnancy-Teen 1 08-29-2007 11:56 AM
changing contraceptive pill due to epilepsy medication emma_mumto1 Epilepsy 5 07-12-2007 07:18 PM

Tags
abdominal swelling, birth control pill, contraceptive pill, estelle, ibs



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!